PubMed Health⌕ Search

PubMed · 8200264

Manual and automatic gallstone dissolution with methyl tert-butyl ether.

Abstract

The aim of the study was to establish the efficiency of cholesterol gallstone dissolution with methyl tert-butyl ether in a large group of patients and to compare the results of patients treated manually by a nurse or using an automatic pump. Gallbladder puncture was successful in 228 patients (99%). After 9 hr, 211 patients (91%) were stone-free; 144 (68%) of them left the hospital on the fourth day. In radiolucent stones not isodense with bile on a CT scan, dissolution rate decreased by 10%, treatment time was prolonged by 40%. Forty-two of the 228 patients were selected for the hand-syringed group, 42 patients, who matched these patients in stone size and number, were treated with an automatic pump (Baxter). Stone burden in matched pairs was comparable. Stones dissolved in 96% of the patients in both groups. Sludge remained in the gallbladder in 52% after manual treatment and 60% after automatic therapy. Side effects were identical in both groups. None of the side effects were pump-related. Automatic therapy reduced the time needed by the nurse to treat each patient by 70%.

Explore related subjects

Keep this discovery

Explore connections, maps & timelines

BibTeXRIS

U Leuschner, A Hellstern, A Ansell, M Gatzen, S Güldütuna, M Leuschner. 1994. Manual and automatic gallstone dissolution with methyl tert-butyl ether.. https://doi.org/10.1007/bf02093797

Cite the original work for its findings. Save a collection to share your selection of sources.

KEEP EXPLORING

Related citations

Immune heparin-induced thrombocytopenia resulting from preceding exposure to heparin catheter flushes.

Immune heparin-induced thrombocytopenia (HIT) is a life-threatening adverse effect of heparin. It can result from any type of heparin exposure and by any route of administration; however only a few cases are reported after exposures to small quantities of heparin from catheter flushes. The major clinical problem associated with HIT is thrombosis. Early detection and institution of alternative, non-heparin anticoagulation are important. We report a patient with HIT associated with use of therapeutic-dose unfractionated heparin in whom immune sensitization to heparin was triggered by two 500-unit exposure to UFH associated with intravascular catheter flushing for antineoplastic chemotherapy in a patient with colon adenocarcinoma.

Catheterization↗